Alert archive / Michigan / Small Craft Advisories in 2020
Small Craft Advisory 49, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 12, 2020, 9:34 PM EDT. It took effect at Jul 13, 2020, 12:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2020, 9:34 PM EDT (01:34 UTC)
- In effect from
- Jul 13, 2020, 12:00 AM EDT
- Expired
- Jul 13, 2020, 2:46 AM EDT
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
919 WHUS73 KGRR 130134 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 934 PM EDT Sun Jul 12 2020 LMZ844>847-130800- /O.CAN.KGRR.SC.Y.0048.000000T0000Z-200713T0800Z/ /O.NEW.KGRR.SC.Y.0049.200713T0400Z-200713T0800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 934 PM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...North winds gusting over 20 knots and waves around 4 feet. * WHERE...St Joseph to Whitehall. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ848-849-130245- /O.CAN.KGRR.SC.Y.0048.000000T0000Z-200713T0400Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 934 PM EDT Sun Jul 12 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished and the Small Craft Advisory is canceled. $$
1 follow-up statement
883 WHUS73 KGRR 130646 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 246 AM EDT Mon Jul 13 2020 LMZ844>847-130800- /O.CAN.KGRR.SC.Y.0049.000000T0000Z-200713T0800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- 246 AM EDT Mon Jul 13 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... The winds and waves will continue to diminish through the morning and remain mostly under hazardous levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 12, 7:28 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 12, 7:28 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
728 PM EDT Sun Jul 12 2020
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 329 PM EDT Sun Jul 12 2020
- Dry Weather Through Tuesday Evening
- Shower and Thunderstorms Expected Wednesday/Thursday
- Heat Builds Next Weekend
&&
.DISCUSSION...(This evening through next Sunday)
Issued at 329 PM EDT Sun Jul 12 2020
-- Dry Weather Through Tuesday Evening --
High pressure will build into the Great Lakes region tonight and
remain in place for Monday and Tuesday. We will see a period of
dry weather through this time. Moisture overviews show very
limited moisture through Tuesday outside of some diurnal cumulus
clouds. Partly to mostly clear skies looks to be the norm through
Tuesday with near normal temperatures.
-- Shower and Thunderstorms Expected Wednesday/Thursday --
The first chance for some precipitation will come late Tuesday
night, but better chances exist from Wednesday into Thursday. The
greatest chance for precipitation will occur on Wednesday into
Wednesday evening as an area of low pressure will be lifting
northeast across our area along a frontal boundary. Severe weather
threat looks to be on the lower side at this point with heavy rain
being the likely biggest threat. Even with that though we are not
expecting flooding. Rainfall totals will likely be in the half
inch to one inch range. We will be able to handle that without
much issue. Cannot rule out some training of precipitation echoes
leading to some localized ponding of water. The precipitation will
lift out early in the day on Thursday as the low heads east.
Models are indicating MUCAPE values increasing to between
1000-2000 j/kg especially across the south so we will have thunder
in the forecast.
-- Heat Builds Next Weekend --
The remainder of the forecast looks be be fairly dry from Thursday
night through Saturday as the upper flow goes zonal. Cannot rule
out there may be a weak wave in the zonal flow that brings a few
showers at some point, possibly Friday night, but it looks mainly
dry. The next chance for precipitation looks to come on Sunday
ahead of a cold front pushing through the Great Lakes.
The main item to mention heading into next weekend though is the
models locking on to some warmer air at 850mb's. Both the GFS and
the ECMWF have temps hitting 23C at 850mb over GRR. This is warmer
than we had through the recent heat wave. The ECMWF MOS guidance
is picking up on this with 90/91F in the forecast for Fri,Sat and
Sun. Would expect these numbers to go up as they are biased by
climo that far into the MOS forecast. Bottom line the trend is
warmer for next weekend and it looks like the dog days of summer
will return.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 728 PM EDT Sun Jul 12 2020
VFR conditions to continue through Monday afternoon. Northwest
winds 5 to 10 knots tonight and Monday.
&&
.MARINE...
Issued at 329 PM EDT Sun Jul 12 2020
No changes to the marine headlines. Beach Hazards Statement and
Small Craft Advisory remains in effect until midnight up towards
Big and Little Sable Points and until 400am south of there. Waves
as expected are ramping up in the mid afternoon hours, with the
Port Sheldon buoy indicating a significant wave height of 3.6 feet
and a max wave height of 5.6 feet. These higher waves will
continue to fill in down the shoreline as the winds peak towards
800pm. Solid 3 to 6 footers are expected in all areas, but
especially from Holland southward down the shore. These are the
type of events where folks drown as they think they can handle
these wave heights. Know your swimming ability, stay dry when
waves are high and steer clear of the pier are the calls to action
to remember today. North sides of north piers are the vulnerable
places this afternoon and evening, especially Holland State Park
and North Beach in South Haven.
Waves will fall below SCA criteria overnight and will remain that
way through Tuesday as high pressure will be situated over the
area through that time.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement until 4 AM EDT Monday for MIZ050-056-064-
071.
Beach Hazards Statement until midnight EDT tonight for MIZ037-
043.
LM...Small Craft Advisory until midnight EDT tonight for LMZ848-849.
Small Craft Advisory until 4 AM EDT Monday for LMZ844>847.
&&
SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...Ostuno
MARINE...DukeHazardous weather outlook, Jul 12, 4:05 AM EDT, 17 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 405 AM EDT Sun Jul 12 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-130815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 405 AM EDT Sun Jul 12 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms and locally heavy rainfall are possible Wednesday and Wednesday night. Heat indices next Saturday could reach or exceed 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-130815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 405 AM EDT Sun Jul 12 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Strong northerly winds will impact the Lake Michigan nearshore waters this afternoon and evening, creating hazardous conditions for boaters and swimmers. North sides of piers will be particularly dangerous, such as at Holland State Park. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible on Lake Michigan from Tuesday night into early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:32 PM EDT | Beach Hazards Statement | GRR | Allegan, Muskegon, Ottawa, Van Buren | 5 hr |
Nearby
Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.